Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

High BP, on Cardizem and Lisinopril, have excessive hairfall, night sweats, heavy facial hair growth. Is it due to medicines?

I am a 35 yr old female with high blood pressure . I was diagnosed at a very early age -25, I am taking Cardizem LA 240 and have been for years now. About 3 years ago my BP was up again, not under control. My doctor added Lisinopril-HCTZ 20 to my daily medication. In the last two plus years my hair has been thinning tremendously, I experience night sweats and am very warm natured all day everyday, the worst of all of this is the excessive facial hair growth. Is there any chance these are caused by my medications? It is becoming quite depressing.
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.

your drugs do not usually cause hirsutism (excessive facil hair growth , in females).

it is usually due to excessive hormones in the body,

there are different causes for the hormonal imbalance.

2 suggestions:

1) if you have any abdominal pain, menstrual problems/ lump in the abdomen, pl. get gynaec check up to look for ovarian problems (a sonography in addition)

2) see an endocrinologist who will evaluate you for any excess hormones and syndromes , if any.

3) rarely, drugs can cause it. your drugs are not the ones usually causing hirsutism.



I hope to have answered you satisfactorily.

i can understand your embarassment and would advise you to get evaluated by specialists.

pl. keep me informed on your progress by follow up visit to the site. you can load any reports/ images here too. pl. rate your experience here before you close.

Good luck!
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions